Valtrex Side Effects / Advice, please :)

Discussion in 'Fibromyalgia Main Forum' started by gettingwell, Apr 16, 2010.

  1. gettingwell

    gettingwell New Member

    Hi there,

    Last Wednesday I started a low dose of Valtrex (500mg / daily). I felt no side effects or change for the first few days, but by day 6, I developed severe stomach flu symptoms - extreme cramping, diarrhea, and nausea (this has now lasted for 48 hours). On the surface it seems like a have a bad flu, but I am wondering if these are actually side effects from the drug. I called my doctor and she said that in her many years of practice she has never heard of such a severe reaction on such a low dose ,and thinks it's a coincidence and that I have the flu. I am uncertain of this, and would like to know if anyone else has had such an experience on Valtrex. Thanks so much!

  2. heapsreal

    heapsreal New Member

    I have been on famir or valtrex now for over 18 months, i havent had any reactions from the meds at all. I think it may be a coincidence that u got sick, maybe stop for awhile and see what happens and then start again and see what happens there too.

    Im on 500mg twice a day and have improved quite a bit, i have had a few breaks from av's and have had cfs symptoms return by the end of the week so i know its helping. It did take 3 months to start to see/notice effects.

  3. heapsreal

    heapsreal New Member

    since this thread i have gone back to famvir. On valtrex i slowly lost ground and after 6 months on it i had another lymphocyte test which showed they were all elevated which corresponded in how i felt. I have now been back on famvir and feeling alot better again. I think the reason being is that i also have cmv for which valtrex has minimal effect.